Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 39, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Sep 4, 2025, 12:09 PM MST for Coconino County, Arizona. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2025, 12:09 PM MST (19:09 UTC)
- Expired
- Sep 4, 2025, 6:15 PM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 143 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
426
WGUS55 KFGZ 041909
FFWFGZ
AZC005-050115-
/O.NEW.KFGZ.FF.W.0039.250904T1909Z-250905T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
1209 PM MST Thu Sep 4 2025
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
The North Canyon Wash Basin downstream of the Dragon Bravo Fire
scar in...Coconino County in north central Arizona...this includes
the Colorado River between mile markers 17 and 21.
* Until 615 PM MST /715 PM MDT/ Thursday.
* At 1209 PM MST /109 PM MDT/, Doppler radar indicated thunderstorms
producing heavy rain over the North Canyon Wash Basin downstream
of the Dragon Bravo Fire scar. Flash flooding is ongoing or
expected to begin shortly. Excessive rainfall over the burn scar
will result in debris flow moving through the North Canyon Wash.
The debris flow can consist of rock, mud, vegetation and other
loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding in and around the North
Canyon Wash Basin downstream of the Dragon Bravo Fire
scar.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of areas in and around
the North Canyon Wash Basin downstream of the Dragon
Bravo Fire scar.
* Some locations that will experience flash flooding include...
Grand Canyon National Park and Saddle Mountain Wilderness.
This includes the Colorado River between mile markers 17 and 21.
This includes the following recreation areas and campgrounds...
House Rock Camp Site, 18 Mile Wash Camp Site, 18 Mile Ledges Camp
Site, Upper North Canyon Camp Site and Lower North Canyon Camp Site.
This includes the following creeks, washes and rivers...
North Canyon, "18- Mile Wash", "19- Mile Canyon", Colorado River,
South Canyon, House Rock Wash, Hanaa Ninadzidzahi and North Canyon
Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Flash flooding is occurring or imminent downstream of the Dragon
Bravo Fire scar. Severe debris flow are expected across roads and in
remote canyon drainages on the Kaibab Plateau east of State Route
67. Campers and hikers should get away from creeks and move to
higher ground immediately! Stay away or be swept away!
&&
LAT...LON 3663 11175 3661 11178 3660 11180 3659 11186
3654 11190 3646 11196 3644 11202 3651 11204
3662 11191 3665 11183 3668 11173
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
NWS Flagstaff1 follow-up statement
616
WGUS75 KFGZ 050116
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
616 PM MST Thu Sep 4 2025
AZC005-050126-
/O.EXP.KFGZ.FF.W.0039.000000T0000Z-250905T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coconino AZ-
616 PM MST Thu Sep 4 2025 /716 PM MDT Thu Sep 4 2025/
...FLASH FLOOD WARNING FOR THE NORTH CANYON WASH BASIN DOWNSTREAM OF
THE DRAGON BRAVO FIRE SCAR HAS EXPIRED FOR COCONINO COUNTY...
At 615 PM MST, National Weather Service Doppler radar indicated that
light rain was still falling in the North Canyon Wash drainage,
downstream of the Dragon Fire burn scar. However, No reports of
flooding have been received from the washes feeding into the
Colorado River and rainfall rates are not high.
Life threatening flash flooding is no longer expected to pose a
threat. Some washes may still have higher than normal water levels.
&&
LAT...LON 3663 11175 3661 11178 3660 11180 3659 11186
3654 11190 3646 11196 3644 11202 3651 11204
3662 11191 3665 11183 3668 11173
$$
NWS FlagstaffWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 10:41 AM MST, 1 hour 28 minutes earlier.
Area forecast discussion, Sep 4, 10:41 AM MST, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1041 AM MST Thu Sep 4 2025 .SYNOPSIS...Hurricane Lorena will continue to push additional moisture into Arizona through the end of the week/early weekend. Although there still remains uncertainty with the trajectory of Lorena, gusty winds, localized flash flooding, and frequent lightning will be the primary hazards. By Sunday, drier conditions quickly return across the state and continue through next week. && .DISCUSSION...Majority of activity still lingering this evening remains over Phoenix's CWA, but a few isolated showers/storms have pushed into southern Yavapai County. Not much is expected out of the showers in our area, but we are still on the hook for another active afternoon/evening later today. From writing this discussion yesterday to now, Tropical Storm Lorena was upgraded to Hurricane Lorena. Other than the upgrade in intensity, there still is decent uncertainty with the track of this system and how far north the heavy rainfall will push into Arizona. Even with the lack of high confidence in excessive rainfall leading to flash flooding concerns, a Flood Watch has been issued for Yavapai County and Gila County for today (between 11 AM MST - 11 PM MST). This call was heavily influenced by the Slight Risk issued by WPC that covers portions of Yavapai County and Gila County. Even though tropical moisture looks to hang around through Saturday, we'll see how today pans out before considering extending the Flood Watch. One of the main factors that could completely downplay how active the afternoons/evenings get will be lingering debris clouds. Plus, hi-res guidance didn't do too hot yesterday with the placement of storms. There just isn't a great grasp on what's to come from Hurricane Lorena, but we'll do our best to update the forecast accordingly. By Sunday, our weather story becomes more straight forward. Arizona will gradually fall under a zonal flow, which will cut off the bulk of our moisture and leave only a few isolated showers across higher terrain. Then by the beginning of next week, a trough sweeps across the region and further clears us out. && .AVIATION...Thursday 04/18Z through Friday 05/18Z...VFR conditions expected, brief MVFR in heavier SHRA/TSRA. Scattered SHRA/TSRA between 04/18Z and 05/04Z throughout most of the region. Then between 05/04Z and 05/13Z numerous SHRA/TSRA form in southern Utah and trek south into northern Arizona. Expect the main area of impact to be north of the Interstate 40 corridor as around 05/12Z the showers begin to weaken as they approach the Interstate. Expect winds around outflow boundaries 20-40kts, gusty and erratic winds in the immediate vicinity of SHRA/TSRA, otherwise winds west at 5-15kts. OUTLOOK...Friday 05/18Z through Sunday 07/18Z...VFR conditions expected, brief MVFR in heavier SHRA/TSRA. Expect daily SHRA/TSRA between 18Z and 03Z each day through Sunday. Expect winds around outflow boundaries 20-40kts, gusty and erratic winds in the immediate vicinity of SHRA/TSRA, otherwise winds south to west at 5-15kts. && .FIRE WEATHER...Thursday and Friday...Tropical moisture will bring scattered to widespread showers and thunderstorms each afternoon. Storms will be capable of producing heavy rainfall, frequent lightning, and gusty/erratic winds. Outside of storm driven outflow winds, look for westerly winds 10-20 mph. Expect minimum RH values between 20-45% on Thursday, increasing to 30-60% on Friday. Saturday through Monday...Scattered to widespread showers/storms will stick around on Saturday, before northern AZ quickly dries out Sunday and Monday. Main hazards will be heavy rainfall, gusty/erratic winds, and frequent lightning. Outside of storm driven outflows on Saturday, expect westerly winds 5-15 mph through Sunday, becoming southwest 10-20 mph on Monday. Look for minimum RH values between 30-60% Friday and Saturday, dropping to 20-45% on Sunday. && .FGZ WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for AZZ008-018-037. && PUBLIC...Konieczny AVIATION...Bernhart FIRE WEATHER...Konieczny For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 5:29 PM MST | Flash Flood Warning | FGZ | Gila | 3 hr |
| Sep 4, 12:49 AM MST | Flood Watch | FGZ | Gila, Yavapai | 18 hr |
| Sep 4, 12:40 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Sep 4, 1:03 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 27 min |
| Sep 4, 1:24 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Sep 4, 2:18 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Sep 4, 2:36 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Sep 4, 4:43 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.